Call now (855) 544-8462

Percocet Addiction - What is Percocet?

DEA Classification of Percocet

Percocet is the brand name for a combination drug made from the opioid oxycodone and acetaminophen. Acetaminophen is most often seen in more mild painkillers like Tylenol. The combination is helpful for moderate to severe short-term pain, and is often helpful following surgery.

The Drug Enforcement Administration (DEA), classifies Percocet as a Schedule II drug. This classification means it has “a high potential for abuse, with use potentially leading to severe psychological or physical dependence.” Most people are familiar with or at least aware of the opioid crisis and recognize the dangers. Still, the reality is it is possible for addiction to happen to anyone. Further, many only deal with abuse and addiction after receiving a prescription to opioids. Many news sources have shown that opioid drug producers misled doctors and the public about the addictive nature of opioids.

Thus, it is important for everyone to remain aware of the possibility for addiction, the signs of addiction, and the dangers. Whether it is for you or someone you love, awareness of the risks and early detection are essential. It is not impossible to treat a severe addiction, but the earlier someone seeks help the better. Severity of addiction depends on length of use, amount of use, and various individual factors. Anyone dealing with abuse or Percocet addiction should seek professional help.

Percocet High

Many people misuse or abuse drugs for the positive effects, known as the high. The Percocet high involves feelings of calmness, euphoria, and of course pain relief. For a lot of people with long-term pain, it becomes unbearable to manage without some type of painkiller. In their case, the high is not necessarily the primary reason for initial misuse, but it is possible it becomes a reason.

Others seek out and abuse Percocet primarily because of something like the Percocet high. In popular culture, especially in music, references to alcohol and various drugs are incredibly common. The artist Future has his song “Mask Off”, where he frequently mentions molly (MDMA) and Percocet. Examples like this are at least a part of why substance abuse is normalized, particularly for a younger demographic. This helps to glamorize the misuse and abuse of drugs like Percocet, while completely missing the significant danger of Percocet abuse.

Signs of Addiction and Withdrawal

Some signs of Percocet addiction include:

  • Confusion
  • Difficulty sleeping
  • Sweating
  • Reduced breathing
  • Difficulty with coordination
  • Excitability

Beyond physical symptoms, there are social symptoms of addiction. This potentially involves:

  • Someone visiting multiple doctors for prescriptions
  • Stealing from or lying to family or friends
  • Risking one’s job
  • Engaging in risky behavior

For many people with opioid addictions, they eventually turn to heroin or purchasing the drugs from the street. They do so when they are no longer able to obtain the drugs legally or do not have the resources. One of the clear and serious risks is that many counterfeit drugs and heroin now often contain fentanyl. It is about 100 times stronger than morphine and does not take very much to cause overdose and death.

Percocet is a mixture of oxycodone and acetaminophen, both of which it is possible to overdose on. Of course oxycodone is much stronger, but it is possible to take too much acetaminophen.

Signs of Percocet Overdose

Opioid Overdose Statistics (2017)

Signs of overdose from Percocet include:

  • Slow or infrequent breathing
  • Slow heart rate
  • Blue lips and nails
  • Vomiting
  • Losing consciousness

Opioids depress the central nervous system, which slows breathing and heart rate. With a lack of oxygen, this is when brain damage occurs that causes death. It is important to recognize these symptoms and call for help (911) right away. Many people unintentionally take too much Percocet or mix with another substance. Whatever the case, it is of utmost importance to seek help as soon as possible.

In an interview with CNN, Dr. Sarah Wakeman explained that, “she trains people to rub their knuckles along the breastbone of a person suspected of having overdosed, which will wake sleeping individuals but not ones who have overdosed.”

The more someone knows the better. Of course, if there is any doubt it is always better to be safe than sorry.

Treatment

It is very difficult, and for many impossible, to recover from opioid addiction without help. For many drugs, withdrawal is difficult, painful, and potentially dangerous to do alone. We are here for you or any loved ones. Contact us today for more information or help.